Colorado, 2015

High Wind in Colorado, November 16 to 17, 2015

November 16 to 17, 2015 · NWS PUB · 9 events in 9 counties and zones

A vigorous storm system produced wind gusts near 80 mph across sections of southern Colorado. and 70 to 78 mph in Campo and west of Two Buttes (Baca County).

Where it happened

Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
9

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PUB wrote it up.

A vigorous storm system produced wind gusts near 80 mph across sections of southern Colorado. Some of the higher reported wind gusts included...58 to 68 mph in Colorado City and Blende (Pueblo County)...in Fountain and Security (El Paso County)...in Cheraw (Otero County)...in Lamar (Prowers County)...and 70 to 78 mph in Campo and west of Two Buttes (Baca County).

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before the first event at Nov 16, 4:41 AM MST, 2 hours 19 minutes earlier.

Area forecast discussion, Nov 16, 4:41 AM MST, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
441 AM MST MON NOV 16 2015

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 441 AM MST MON NOV 16 2015

...BLIZZARD CONDITIONS EXPECTED ALONG THE PALMER DIVIDE BEGINNING
TONIGHT...

CURRENTLY...UPPER LOW OVER SRN NV EARLY THIS MORNING...WITH RAPIDLY
EXPANDING/COOLING CLOUD SHIELD DEVELOPING OVER WESTERN COLORADO.
HEAVY SNOW ALREADY ONGOING OVER THE SAN JUANS AS OF 10Z...WITH LIGHT
TO MODERATE SNOW BEGINNING FARTHER NORTH ACROSS THE CENTRAL
MOUNTAINS. HAVEN'T SEEN ANY LIGHTNING STRIKES IN COLORADO
YET...THOUGH A FEW TSRA ARE JUST W/SW OF THE AREA IN UT/AZ.

TODAY...UPPER LOW WILL BEGIN TO TURN EASTWARD THIS
MORNING...TRACKING ACROSS NRN AZ INTO NWRN NM BY 00Z. HEAVY SNOW
WILL CONTINUE ALONG THE CONTINENTAL DIVIDE THROUGH THE DAY...WITH
VALLEY RAIN AND MOUNTAIN SNOW SHOWERS SPREADING EASTWARD ACROSS THE
REMAINDER OF THE HIGH TERRAIN AND INTERIOR VALLEYS THIS AFTERNOON.
OVER THE EASTERN MOUNTAIN SLOPES AND ACROSS THE SOUTHEAST
PLAINS...PRECIP BEGINS TO RAMP UP AFTER 21Z...WITH PERHAPS A BRIEF
WINDOW FOR A FEW TSRA OVER THE FAR SOUTHEAST PLAINS...THOUGH THREAT
OF SEVERE LOOKS LIMITED TO AREAS EAST OF THE CWA. MAX TEMPS TODAY
RATHER MILD ONCE AGAIN OVER THE PLAINS...WHILE MOST MOUNTAINS AND
INTERIOR VALLEYS BEGIN TO COOL AS CLOUDS/PRECIP INCREASE AND LOW
APPROACHES.

TONIGHT...HAVE STUCK WITH THE NAM/ECMWF SOLUTIONS...AS GFS MAY HAVE
SOME CONVECTIVE FEEDBACK ISSUES WITH ITS PLACEMENT OF THE SURFACE
LOW. UPPER LOW TRACKS ALONG/JUST SOUTH OF THE CO/NM BORDER THROUGH
06Z...THEN LIFTS SLOWLY NORTHEASTWARD ACROSS THE SERN CORNER OF
COLORADO 06Z-12Z. COLD FRONT RACES QUICKLY SOUTH THROUGH THE
AREA...AND RAIN CHANGES TO SNOW FROM NORTH TO SOUTH THROUGH THE
EVENING...WITH MAINLY ALL SNOW AT MOST LOCATIONS BY 06Z. WINDS
ACCELERATE BEHIND THE FRONT AS WELL...AND EXPECT MOST LOCATIONS
EAST OF THE MOUNTAINS TO SEE NORTH WINDS GUSTING IN EXCESS OF 50 MPH
AFTER 06Z. MODELS REALLY SLAM THE PALMER DIVIDE WITH HEAVY QPF
OVERNIGHT...WITH POTENTIAL FOR A FOOT OR MORE OF SNOW BY EARLY TUE
MORNING. COMBINATION OF WIND AND SNOW WILL CREATE WIDESPREAD
BLIZZARD CONDITIONS OVERNIGHT...AND WILL UPGRADE WATCH TO A WARNING
WITH NEW MORNING FORECAST.

WINDS WON'T BE QUITE AS STRONG FARTHER WEST OVER TELLER COUNTY...BUT
WITH HEAVY SNOW EXPECTED...WILL UPGRADE THE WINTER STORM WATCH TO
WARNING FOR THE OVERNIGHT HOURS. FOR COLORADO SPRINGS...DOWNSLOPE
OFF THE PALMER WILL LIMIT SNOWFALL AMOUNTS SOMEWHAT...BUT EXPECT A
LEAST A FEW HOURS OF VERY STRONG WINDS AND MODERATE SNOW TO CREATE
HAZARDOUS TRAVEL CONDITIONS INTO THE MORNING RUSH HOUR...AND WILL
HOIST A WINTER WEATHER ADVISORY FOR SOUTHERN EL PASO COUNTY
BEGINNING AT 03Z. OVER THE PLAINS...GIVEN MARGINAL TEMPS
NEAR/SLIGHTLY ABOVE FREEZING...SNOW AMOUNTS ARE PROBLEMATIC...BUT
APPEARS AT LEAST AREAS NORTH OF THE ARKANSAS IN KIOWA COUNTY WILL
HAVE THE GREATEST CHANCE OF WIND/SNOW...SO WILL ISSUE AN ADVISORY
HERE BEGINNING AT 06Z. FARTHER SOUTH...UPSLOPING NORTH WINDS MAY
ENHANCE SNOWFALL ALONG THE NORTH SLOPES OF THE RATON MESA...AND
ACROSS EASTERN LAS ANIMAS COUNTY...ESPECIALLY OVER AREAS ABOVE ABOUT
5K FEET...AND WILL HOIST A WINTER WEATHER ADVISORY FOR THESE AREAS
AS WELL. NO HIGHLIGHTS AT THIS POINT FOR THE ARKANSAS VALLEY FROM
CANON CITY EAST THROUGH PUEBLO DUE TO STRONG DOWNSLOPE NORTH
WINDS...THOUGH AT LEAST A BRIEF PERIOD OF SNOW AND WIND LOOKS
POSSIBLE AFTER MIDNIGHT. AREA FROM LA JUNTA EAST TO LAMAR ALSO LOOKS
TO SEE REDUCED SNOW DUE TO DOWNSLOPING WINDS...THOUGH IF DEFORMATION
BAND SHIFTS SOUTH LIKE THE 06Z NAM HINTS AT...VERY HEAVY SNOW COULD
REACH SOUTH TO NEAR LA JUNTA BY EARLY TUE MORNING. LOW/MID LEVEL
FLOW NEVER GETS MUCH OF A NE COMPONENT...SO WILL JUST GO WITH AN
ADVISORY FOR THE WETS...AND KEEP MIX OF WARNINGS/ADVISORIES
ELSEWHERE OVER THE SANGRES BACK INTO THE CENTRAL MOUNTAINS.

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 441 AM MST MON NOV 16 2015

...STRONG STORM WILL CONTINUE TO IMPACT SOUTHEAST COLORADO THROUGH
TUESDAY...

TUESDAY-TUESDAY NIGHT...LATEST MODELS ARE TRENDING A TAD SLOWER AND
FURTHER NORTH WITH STRONG VERTICALLY STACK LOW...WITH THE NAM THE
FURTHEST NORTH ACROSS EASTERN KIOWA COUNTY BY 12Z TUE. THE EC
REMAINS THE FURTHEST SOUTH...THOUGH IS FURTHER NORTH THAN ITS
PREVIOUS RUNS ACROSS SOUTHEASTERN BACA COUNTY AT 12Z TUE...AND THE
GFS AND CANADIAN RUNS IN BETWEEN THE OTHER TWO SOLUTIONS. ALL MODELS
SUPPORT STRONG NORTHERLY WINDS ACROSS THE EASTERN PLAINS ALONG WITH
A PERIOD OF MODERATE WIND DRIVEN SNOW ACROSS NORTHERN TELLWER
COUNTY...THE PALMER DVD...THE SOUTHERN I-25 CORRIDOR AND RATON MESA
THROUGH TUESDAY MORNING...WITH DIFFERENCES SHOWING UP LATER IN THE
DAY AS TO WHERE THE MID LEVEL TROWEL...WRAP AROUND PRECIPITATION
SHIELD AND COLDEST AIR SETS UP. THE GFS AND CANADIAN RUNS TAKE THE
HEAVIEST SNOW NORTH AND EAST INTO NORTHEASTERN COLORADO AND
NORTHWEST KANSAS...WHERE AS THE ECMWF KEEPS THE HEAVIEST BAND OF
SNOW ACROSS NORTH CENTRAL KANSAS AND INTO THE SOUTHEAST COLORADO
PLAINS. THE 00Z NAM WAS CLOSER TO THE GFS AND CANADIAN RUNS ON
QPF...HOWEVER...THE 06Z NAM NOW HAS THE BAND OF PRECIPITATION ACROSS
NORTHEASTERN COLORADO BACK DOWN ACROSS EASTERN EL PASO COUNTY AND
THROUGH LAS ANIMAS COUNTY...WHICH SLOWLY MOVES EAST THROUGH LATE
TUESDAY AFTERNOON.

CURRENTLY THINKING AREAS WITH BEST CHANCES OF MODERATE TO HEAVY
SNOWFALL WILL BE ACROSS THE NORTHERLY FAVORED SLOPES OF TELLER
COUNTY...THE PALMER DVD AND RATON MESA...AS WELL AS PORTIONS OF
KIOWA COUNTY WITH THE WRAP AROUND PRECIPITATION. WITH THAT
SAID...THE JUST ISSUED BLIZZARD WARNING FOR NORTHERN EL PASO
COUNTY...WINTER STORM WARNING FOR THE EASTERN MOUNTAINS AND WINTER
WEATHER ADVISORIES FOR LAS ANIMAS AND KIOWA COUNTIES WILL REMAIN IN
PLACE THROUGH MID DAY TUESDAY...WITH THE BEST ACCUMS OF A FOOT OR
MORE ACROSS THE PALMER DVD. THE FURTHER NORTH SOLUTIONS ALSO SUPPORT
STRONG NORTHERLY WINDS OF 30 TO 40 MPH WITH GUSTS TO AROUND 60 MPH
THROUGH THE DAY TUESDAY ACROSS MUCH OF THE EASTERN PLAINS.
CONSIDERED A HIGH WIND WATCH...THOUGH MAY NEED ADDITIONAL WINTER
WEATHER HIGHLIGHTS ACROSS THE PLAINS...WHICH WOULD ALSO COVER THE
STRONG WINDS.

WEDNESDAY-SUNDAY...NOT A WHOLE LOT TIME TO SPENT ON THIS PORTION OF
THE FORECAST...WITH MODERATE NORTHWEST FLOW ALOFT PERSISTING ACROSS
THE REGION. THIS SHOULD KEEP THE THREAT OF GENERALLY LIGHT
OROGRAPHIC SNOW CONFINED TO THE CENTRAL MOUNTAINS WITH GENERALLY AT
OR SLIGHTLY COOLER THAN NORMAL TEMPERATURES AREAWIDE THROUGH FRIDAY.
THE GFS AND CANADIAN MODELS DROP A POTENT...BUT QUICK MOVING SHORT
WAVE AND FRONT ACROSS THE ROCKIES FRIDAY NIGHT...BRINGING A QUICK
SHOT OF LIGHT SNOW AND COOLER TEMPERATURES INTO SATURDAY. THE LATEST
EC IS NOT IS AS PRONOUNCED WITH SAID WAVE...WITH A MODEL CONSENSUS
FORECAST TRENDING TOWARDS THE QUICK SHOT OF SNOW. TIME WILL TELL.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING)
ISSUED AT 441 AM MST MON NOV 16 2015

KALS...VFR CONDITIONS THROUGH THIS MORNING...WITH SHOWERS SPREADING
ACROSS THE SAN LUIS VALLEY BY MIDDAY.  BREEZY SOUTHWEST WINDS WITH A
RAIN AND SNOW MIX ARE EXPECTED THROUGH THE AFTERNOON BEFORE CHANGING
TO ALL SNOW DURING THE EARLY EVENING HOURS...WITH SNOW CONTINUING
OVERNIGHT. IFR CIGS AND VIS ARE EXPECTED WITH ANY RAIN OR SNOW THAT
MOVES OVER THE TERMINAL.

KCOS...VFR CONDITIONS THROUGH THIS MORNING...THEN SHOWERS WILL
LIKELY DEVELOP AHEAD OF A STORM SYSTEM DURING THE AFTERNOON. A VERY
STRONG COLD FRONT WILL DROP SOUTH OVER THE PALMER DIVIDE AROUND
03Z/TUE WITH NORTH WINDS INCREASING THROUGH THE NIGHT. SNOW AND
BLOWING SNOW WILL REDUCE VIS AND CIGS BEHIND THE COLD FRONT WITH IFR
CONDITIONS FROM 03Z ON THROUGH THE NIGHT.

KPUB...VFR CONDITIONS THIS MORNING...THEN SHOWERS AND POSSIBLY AN
ISOLATED THUNDERSTORM DURING THE AFTERNOON. A VERY STRONG COLD FRONT
WILL DROP SOUTH BY 04Z/TUE WITH RAIN AND SNOW CHANGING OVER TO SNOW
AND BLOWING SNOW AFTER MIDNIGHT. REDUCED VIS AND CIGS ARE EXPECTED
BEHIND THE COLD FRONT...WITH IFR CONDITIONS LIKELY INTO TUE MORNING.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 8 AM MST TUESDAY FOR COZ059-061-
072-074.

WINTER WEATHER ADVISORY FROM 5 PM THIS AFTERNOON TO 8 AM MST
TUESDAY FOR COZ079-080.

WINTER WEATHER ADVISORY FROM 11 PM THIS EVENING TO 11 AM MST
TUESDAY FOR COZ088-094>096.

WINTER STORM WARNING UNTIL 8 AM MST TUESDAY FOR COZ058-060.

WINTER STORM WARNING UNTIL 8 AM MST TUESDAY FOR COZ073-075.

WINTER WEATHER ADVISORY UNTIL 5 PM MST THIS AFTERNOON FOR COZ064-
065-067.

WINTER STORM WARNING UNTIL 5 AM MST TUESDAY FOR COZ066-068.

WINTER STORM WARNING FROM 5 PM THIS AFTERNOON TO 11 AM MST
TUESDAY FOR COZ081-082.

WINTER WEATHER ADVISORY FROM 8 PM THIS EVENING TO 11 AM MST
TUESDAY FOR COZ085.

BLIZZARD WARNING FROM 8 PM THIS EVENING TO 11 AM MST TUESDAY FOR
COZ084.

&&

SHORT TERM...PETERSEN
LONG TERM...MW
AVIATION...PETERSEN
Hazardous weather outlook, Nov 15, 4:50 PM MST, 14 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
450 PM MST SUN NOV 15 2015

COZ058>089-093>099-170000-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
450 PM MST SUN NOV 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TONIGHT

SNOW WILL DEVELOP ACROSS THE CONTINENTAL DIVIDE IN THE EASTERN SAN
JUAN AND LA GARITA MOUNTAINS THIS EVENING AND BECOME HEAVY AT
TIMES AFTER MIDNIGHT. SNOW WILL THEN SPREAD INTO THE EASTERN
SAWATCH AND WESTERN MOSQUITO RANGES AND THE CREST OF THE SANGRE DE
CRISTO RANGE LATE TONIGHT THROUGH DAWN MONDAY. THE HEAVIEST SNOW
THROUGH TONIGHT WILL FALL ACROSS THE EASTERN SAN JUAN MOUNTAINS...WITH
THE SNOW JUST BEGINNING TO IMPACT THE REMAINDER OF THE SOUTH
CENTRAL AND SOUTHEAST MOUNTAINS BY EARLY MONDAY MORNING.
INCREASING SOUTHWEST WINDS WILL GUST TO 40 MPH ACROSS CAUSING
BLOWING AND DRIFTING SNOW ACROSS THE HIGHER PASSES AND EXPOSED
AREAS...PARTICULARLY ACROSS THE EASTERN SAN JUANS AND LA GARITAS
WHERE POOR VISIBILITIES AND SNOW PACKED ROADS CAN BE EXPECTED BY
EARLY MONDAY MORNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE STORM SYSTEM WILL CONTINUE TO MOVE ACROSS SOUTHERN COLORADO
AND NORTHERN NEW MEXICO MONDAY THROUGH TUESDAY MORNING. HEAVY SNOW
WILL CONTINUE ALONG THE CONTINENTAL DIVIDE...THEN SPREAD INTO THE
SOUTHEAST MOUNTAINS AND PLAINS MONDAY NIGHT INTO TUESDAY. THE
HEAVIEST SNOW FOR THE SOUTHEAST PART OF THE STATE IS EXPECTED TO
AFFECT TELLER AND NORTHERN EL PASO COUNTIES...WITH CONSIDERABLE
WIND DRIVEN SNOW AND WHITE OUT CONDITIONS POSSIBLE FOR NORTHERN EL
PASO COUNTY MONDAY NIGHT THROUGH TUESDAY MORNING. RAIN AND SNOW
WILL SPREAD ACROSS THE PLAINS MONDAY EVENING...THEN CHANGE OVER TO
ALL SNOW MONDAY NIGHT. COMBINED WITH GUSTY NORTH WINDS UP TO 45
TO 50 MPH...EXPECT POOR VISIBILITIES AT TIMES UNDER THE HEAVIER
SNOW BANDS. AS THE SYSTEM MOVES EASTWARD INTO KANSAS ON
TUESDAY...PRECIPITATION WILL GRADUALLY DECREASE FROM WEST TO EAST
ACROSS THE AREA THROUGH THE DAY.

SNOWFALL TOTALS ARE STILL IN FLUX AS THE EXACT TRACK OF THE STORM
IS STILL BEING DETERMINED. HOWEVER...BEST ESTIMATES FOR SNOWFALL
TOTALS RANGE FROM 1 TO 2 FEET ACROSS THE EASTERN SAN JUAN AND LA
GARITA MOUNTAINS...10 TO 15 INCHES WITH LOCALLY UP TO 20 INCHES
ACROSS THE SAWATCH AND MOSQUITO RANGES...4 TO 8 INCHES FOR THE
INTERIOR VALLEYS OF THE CENTRAL AND SOUTHWEST MOUNTAINS...6 TO 12
INCHES FOR PIKES PEAK AND TELLER COUNTY...5 TO 10 INCHES FOR
NORTHERN EL PASO COUNTY...AND 8 INCHES OR MORE FOR THE HIGHER
ELEVATIONS OF THE SANGRE DE CRISTO MOUNTAINS AND WET MOUNTAINS.
THE SAN LUIS VALLEY COULD SEE 1 TO 4 INCHES OF SNOW...WHILE THE
SOUTHEAST PLAINS COULD SEE HIGHLY VARIABLE AMOUNTS AT
TIMES...RANGING FROM 1 TO 5 INCHES WITH THE HEAVIEST OCCURRING
ACROSS THE NORTHERN SLOPES OF THE RATON RIDGE.

THERE WILL ALSO BE ISOLATED THUNDERSTORMS ACROSS THE SOUTHEAST
PLAINS MONDAY AFTERNOON. ONE OR TWO OF THESE STORMS COULD BECOME
STRONG...ESPECIALLY NEAR THE KANSAS BORDER WHERE THE MAIN THREAT
WILL BE SMALL HAIL...WIND GUSTS TO AROUND 50 MPH...AND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL
BE LIKELY ACROSS AND NEAR THE CONTINENTAL DIVIDE LATER THIS
EVENING AND OVERNIGHT.

31/88

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

9 high wind. Local standard time, as filed.

High Wind, Eastern Kiowa County

When
November 16, 7:00 AM MST to 8:00 AM MST
Where
Eastern Kiowa County forecast zone
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
38.433, -102.740 (the zone’s center; the record gives no point)

High Wind, Bent County

When
November 16, 7:00 AM MST to November 17, 8:00 AM MST
Where
Bent County forecast zone
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
37.955, -103.072 (the zone’s center; the record gives no point)

High Wind, Lamar Vicinity / Prowers County

When
November 16, 7:00 AM MST to 8:00 AM MST
Where
Lamar Vicinity / Prowers County forecast zone
Measured
68 kt (78 mph) measured gust
Reported by
Mesonet
Coordinates
37.955, -102.393 (the zone’s center; the record gives no point)

High Wind, Springfield Vicinity / Baca County

When
November 16, 7:00 AM MST
Where
Springfield Vicinity / Baca County forecast zone
Measured
62 kt (71 mph) measured gust
Reported by
Mesonet
Coordinates
37.319, -102.560 (the zone’s center; the record gives no point)

High Wind, Colorado Springs Vicinity / Southern El Paso County / Rampart Range Below 7500 Ft

When
November 16, 5:00 PM MST to November 17, 2:00 AM MST
Where
Colorado Springs Vicinity / Southern El Paso County / Rampart Range Below 7500 Ft forecast zone
Measured
61 kt (70 mph) measured gust
Reported by
Mesonet
Coordinates
38.832, -104.526 (the zone’s center; the record gives no point)

High Wind, Pueblo Vicinity / Pueblo County Below 6300 Ft

When
November 16, 5:00 PM MST to November 17, 1:00 AM MST
Where
Pueblo Vicinity / Pueblo County Below 6300 Ft forecast zone
Measured
56 kt (64 mph) measured gust
Reported by
ASOS
Coordinates
38.173, -104.513 (the zone’s center; the record gives no point)

High Wind, Crowley County

When
November 16, 5:00 PM MST to November 17, 3:00 AM MST
Where
Crowley County forecast zone
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
38.327, -103.785 (the zone’s center; the record gives no point)

High Wind, La Junta Vicinity / Otero County

When
November 16, 5:00 PM MST to November 17, 3:00 AM MST
Where
La Junta Vicinity / Otero County forecast zone
Measured
58 kt (67 mph) measured gust
Reported by
ASOS
Coordinates
37.903, -103.716 (the zone’s center; the record gives no point)

High Wind, Western Kiowa County

When
November 16, 5:00 PM MST to November 17, 5:00 AM MST
Where
Western Kiowa County forecast zone
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
38.433, -102.740 (the zone’s center; the record gives no point)

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2015Every state in 2015This day in weather historyWarnings in Colorado, November 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 606951, 606952, 606953, 606955, 606946, 606947, 606948, 606949, 606950.